Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 7, 2017, 3:50 AM CST. It took effect at Jan 7, 2017, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 3:50 AM CST (09:50 UTC)
- In effect from
- Jan 7, 2017, 12:00 PM CST
- Expired
- Jan 8, 2017, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
633 WHUS73 KMKX 070950 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 AM CST SAT JAN 7 2017 ...GUSTY WINDS EXPECTED TO DEVELOP THIS AFTERNOON... .A TIGHTENING PRESSURE GRADIENT OVER THE GREAT LAKES WILL RESULT IN NORTHWEST GUSTY WINDS THIS AFTERNOON AND TONIGHT. GUSTS OF 25 TO 30 KNOTS ARE EXPECTED. LMZ644>646-071800- /O.NEW.KMKX.SC.Y.0004.170107T2100Z-170108T0900Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 350 AM CST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST SUNDAY. * WINDS: WEST 10 TO 20 KNOTS VEERING NORTHWEST THIS AFTERNOON AND INCREASING TO 15 TO 25 KNOTS. FEW GUSTS UP TO 30 KNOTS. * WAVES: INCREASING TO 2 TO 4 FEET IN ICE FREE AREAS WITH THE HIGHEST WAVES TOWARDS THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-071800- /O.NEW.KMKX.SC.Y.0004.170107T1800Z-170108T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- 350 AM CST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM CST SUNDAY. * WINDS: WEST WINDS 10 TO 20 KNOTS VEERING TO THE NORTHWEST AND INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON. FEW GUSTS TO 30 KNOTS. * WAVES: BUILDING TO 2 TO 4 FEET IN ICE FREE AREAS. HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
3 follow-up statements
535 WHUS73 KMKX 071533 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 AM CST SAT JAN 7 2017 ...GUSTY WINDS DEVELOPING THIS AFTERNOON... .A TIGHTENING PRESSURE GRADIENT OVER THE GREAT LAKES WILL RESULT IN NORTHWEST GUSTY WINDS THIS AFTERNOON AND TONIGHT. GUSTS OF 25 TO 30 KNOTS ARE EXPECTED. LMZ644>646-072345- /O.CON.KMKX.SC.Y.0004.170107T2100Z-170108T0900Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 933 AM CST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST SUNDAY... * WINDS: WEST 10 TO 20 KNOTS VEERING NORTHWEST THIS AFTERNOON AND INCREASING TO 15 TO 25 KNOTS. FEW GUSTS UP TO 30 KNOTS. * WAVES: INCREASING TO 2 TO 4 FEET IN ICE FREE AREAS WITH THE HIGHEST WAVES TOWARDS THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-072345- /O.CON.KMKX.SC.Y.0004.170107T1800Z-170108T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- 933 AM CST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WINDS: WEST WINDS 10 TO 20 KNOTS VEERING TO THE NORTHWEST AND INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON. A FEW GUSTS TO 30 KNOTS. * WAVES: BUILDING TO 2 TO 4 FEET IN ICE FREE AREAS. HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
834 WHUS73 KMKX 072054 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 254 PM CST SAT JAN 7 2017 ...GUSTY WINDS INTO TONIGHT... .A TIGHTENING PRESSURE GRADIENT OVER THE GREAT LAKES WILL RESULT IN GUSTY NORTHWEST WINDS THIS AFTERNOON AND INTO TONIGHT. WINDS WILL LIKELY RETURN TO ADVISORY LEVELS AT TIMES FROM SUNDAY NIGHT THROUGH WEDNESDAY AS LOW PRESSURE MOVES THROUGH THE REGION. LMZ644>646-080500- /O.CON.KMKX.SC.Y.0004.170107T2100Z-170108T0900Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 254 PM CST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WINDS: NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS...THE HIGHEST WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-080500- /O.CON.KMKX.SC.Y.0004.000000T0000Z-170108T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- 254 PM CST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WINDS: WEST AT 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS VEERING NORTHWEST 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS LATE AFTERNOON INTO TONIGHT. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS...THE HIGHEST WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
022 WHUS73 KMKX 080322 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 PM CST SAT JAN 7 2017 ...GUSTY WINDS ENDING LATER TONIGHT... .BRISK NORTHWEST WINDS IN THE WAKE OF A COLD FRONT WILL CONTINUE UNTIL HIGH PRESSURE APPROACHES DURING THE EARLY MORNING HOURS OF SUNDAY. WINDS WILL LIKELY RETURN TO ADVISORY LEVELS AT TIMES FROM SUNDAY NIGHT THROUGH WEDNESDAY AS LOW PRESSURE MOVES THROUGH THE REGION. LMZ643>646-080900- /O.CON.KMKX.SC.Y.0004.000000T0000Z-170108T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 922 PM CST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WINDS: NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS...THE HIGHEST WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 3:36 AM CST, 14 minutes earlier.
Area forecast discussion, Jan 7, 3:36 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
336 AM CST Sat Jan 7 2017
.TODAY AND TONIGHT...Forecast Confidence - Medium to High.
Weak low level warm air advection producing patchy low clouds and
very light flurries over southwest CWA since around 06z. This weak
lift shifts south of srn WI early this morning so mostly clear skies
expected most areas. Some concern over upstream area of clouds now
increasing over NW WI. These clouds associated with digging short
wave trough and weak low level convergence. Main lift remains north
of CWA today, but possible these clouds may hang on and affect parts
of southern WI later this morning and aftn. Few flurries may also
get shaken out of these clouds but too much uncertainty at this
point to include for northern CWA.
Any clouds that do slide into the area today should clear as low
levels dry once again as subsidence associated with upper ridging
builds back into the area tonight. Colder tonight with 925H temps
mostly -18 to -20 and diminishing boundary layer winds.
.SUNDAY - Confidence...Medium to High
Mid level northwest anticyclonic flow expected. Vort package rides
well to our southwest. low level ridging shifts east with some
return waa noted, however the better moisture transport associated
with the return LLJ keeps precip to our west. SSW 925 winds ramp up
in the afternoon with some boost in sfc temps through the teens.
.MONDAY AND TUESDAY - Confidence...Medium
This is shaping up to be an unsettled period as waa/moisture
transport and an increase in shortwave energy bring widespread
precipitation to southern WI. Leading waa zone will bring a swath of
light precip for Monday afternoon as 1000/500 thicknesses/850 temps
support snow. The GEM is suggesting too much dry air to generate
precip while the ECMWF looks to be the middle ground between the dry
GEM and the more moist GFS. Better dynamics arrive in the Monday
night/Tuesday morning time frame as well as an increase in low level
temps. Bufkit soundings show plenty of ice in the column so things
should start off as snow. Better thermal push Monday night into
Tuesday so expect a changeover to rain. There may be a transition
zone with some sleet before going to all rain.
.TUESDAY NIGHT AND WEDNESDAY - Confidence...Medium
Colder air rushes in later Tuesday into Tuesday night so a
changeover to some light snow plausible but certainly a question of
how much qpf would be leftover. GFS much less aggressive on qpf
within the cold advection regime than the ECMWF. Both models then
show another potential swath of light snow later Tuesday night into
Wednesday morning associated with a secondary wave riding through.
.WEDNESDAY NIGHT AND THURSDAY - Confidence...Low
Another system is expected to move out from the southern Plains and
head northeast. The ECMWF is quicker on this low impacting srn WI on
Wednesday night with the GFS showing the precip arriving more on
Thursday morning. Track of this system and lingering cold airmass
after the last system suggests this would be an all snow scenario.
.FRIDAY - Confidence...Medium
GFS and ECMWF are in reasonable agreement this far out showing a
surface high trending towards WI with any precip from the low off to
our southeast.
&&
.AVIATION/12Z TAFS/...Weak low level warm air advection producing
area of low clouds and very light flurries over southwest CWA since
06Z. This area of weak lift and higher low level RH shifts south
early this morning so expect VFR conditions most areas. However
one hitch is area of lower VFR clouds sagging south into NW WI
from northern MN. This area may hang on enough to affect NE parts
of CWA later this morning and aftn.
&&
.MARINE...Tightening pressure gradient associated with short wave
trof passing across the Great Lakes today into tonight likely to
produce gusts to 25 knots over the near shore waters this aftn
into tonight. Hence Small Craft Advisory will be issued for this
period. Recent high res visible satellite imagery showing rapid
increase of ice over the near shore waters off southern Milwaukee
county extending south into northern IL. As of yesterday, the ice
looked most extensive from around Wind Point south to Winthrop
Harbor. With lack of significant winds and persistent cold, ice
likely to expand this weekend. Tug /Leonard M/ has been skirting
eastern extent of ice as it moved from IL nearshore waters to just
east of Racine overnight, with sustained winds of 16kts from the
NW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...SMALL CRAFT ADVISORY from 3 PM this afternoon to 3 AM CST Sunday
for LMZ644>646.
SMALL CRAFT ADVISORY from noon today to 3 AM CST Sunday for
LMZ643.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
Sunday THROUGH Friday...CollarHazardous weather outlook, Jan 6, 3:19 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 PM CST FRI JAN 6 2017 WIZ046-047-051-052-056>060-062>072-071215- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 319 PM CST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY COLD TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. WIND CHILL TEMPERATURES WILL GENERALLY RANGE FROM 10 TO 20 BELOW ZERO EACH MORNING THROUGH SUNDAY. LOW PRESSURE DEVELOPING IN THE PLAINS WILL TRACK THROUGH WISCONSIN ON TUESDAY. LOOK FOR ACCUMULATING SNOW ACROSS CENTRAL AND SOUTHERN WISCONSIN MONDAY NIGHT THROUGH TUESDAY EVENING. A RAIN SNOW MIX IS EXPECTED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-071215- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 319 PM CST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY WINDS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS SATURDAY INTO SATURDAY NIGHT...AND AGAIN AT TIMES SUNDAY NIGHT INTO TUESDAY NIGHT. MRC WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 7:06 AM CST | River Flood Warning | MKX | Rock | 24 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.